Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 17, NWS Lubbock, TX

April 8, 201124 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 8, 2011, 3:40 PM CDT for 24 counties in Texas. It took effect at Apr 9, 2011, 12:00 PM CDT. It was in force for 9 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 8, 2011, 3:40 PM CDT (20:40 UTC)
In effect from
Apr 9, 2011, 12:00 PM CDT
Expired
Apr 9, 2011, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 9, 2:50 PM CDTWILDFIRE 600014 Ssw Crosbyton, TXWILDFIRE BURNED PORTIONS OF NORTHERN GARZA AND SOUTHERN CROSBY COUNTIES. WILDFIRE STARTED AT APPROXIMATELY 250PM.
Apr 9, 5:25 PM CDTNON-TSTM WND GST 596 Ssw Anton, TXREPORTED BY TEXAS TECH UNIVERSITY WEST TEXAS MESONET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4189 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

262 
WWUS84 KLUB 082040
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
340 PM CDT FRI APR 8 2011

TXZ021>044-090200-
/O.UPG.KLUB.FW.A.0019.110409T1700Z-110410T0100Z/
/O.NEW.KLUB.FW.W.0017.110409T1700Z-110410T0200Z/
/O.EXT.KLUB.FW.A.0020.110410T1500Z-110411T0300Z/
/O.CON.KLUB.FW.W.0016.000000T0000Z-110409T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
340 PM CDT FRI APR 8 2011

...A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE THROUGH THE COMING WEEKEND OVER A LARGE PORTION OF THE
SOUTHERN PLAINS...

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME
SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20
MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE
DANGER... 
...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SATURDAY FOR
ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN
TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE
HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE DANGER... 
...FIRE WEATHER WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND
EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS
OF 20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME
FIRE DANGER...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM THIS EVENING. THE FIRE
WEATHER WATCH FOR SATURDAY HAS NOW BEEN UPGRADED TO A RED FLAG
WARNING FROM NOON TO 9 PM CDT SATURDAY. A FIRE WEATHER WATCH IS
NOW IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING.

AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE THROUGH THIS WEEKEND. STRONG SOUTHWESTERLY 20 FOOT
WIND SPEEDS AROUND 20 TO 25 MPH WILL CONTINUE THROUGH THE EARLY
EVENING HOURS FOR MUCH OF THE AREA. THE SOUTHWESTERLY WINDS WILL
INCREASE INTO THE 20 TO 30 MPH RANGE SATURDAY...WITH WESTERLY
WINDS FURTHER INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY.
RELATIVE HUMIDITY VALUES WILL DROP TO NEAR 10 PERCENT EACH
AFTERNOON. FIRE DANGER WILL ALSO REMAIN EXTREME THROUGH THE
WEEKEND. THE PROLONGED NATURE OF THESE CONDITIONS...WITH LITTLE
OVERNIGHT HUMIDITY RECOVERY FOR MUCH OF THE AREA...AND
EXTREMELY DRY FUELS WILL BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN
GRASSLAND WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
4 follow-up statements
296 
WWUS84 KLUB 090110
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
810 PM CDT FRI APR 8 2011

TXZ021>044-091100-
/O.EXP.KLUB.FW.W.0016.000000T0000Z-110409T0100Z/
/O.CON.KLUB.FW.W.0017.110409T1700Z-110410T0200Z/
/O.CON.KLUB.FW.A.0020.110410T1500Z-110411T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
810 PM CDT FRI APR 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT
SATURDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND
EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF
20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE
DANGER...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND
EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF
20 MPH...RELATIVE HUMIDITY NEAR 10 PERCENT...AND AN EXTREME FIRE
DANGER...

...RED FLAG WARNING FOR FRIDAY HAS EXPIRED...

THE RED FLAG WARNING FOR FRIDAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT SATURDAY. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING.

AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE THROUGH THIS WEEKEND. SOUTHWESTERLY WINDS WILL INCREASE
INTO THE 20 TO 30 MPH RANGE SATURDAY...WITH WESTERLY WINDS FURTHER
INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY
VALUES WILL DROP TO NEAR 10 PERCENT EACH AFTERNOON. FIRE DANGER
WILL ALSO REMAIN EXTREME THROUGH THE WEEKEND. THE PROLONGED NATURE
OF THESE CONDITIONS...WITH LITTLE OVERNIGHT HUMIDITY RECOVERY FOR
MUCH OF THE AREA...AND EXTREMELY DRY FUELS WILL BE SUPPORTIVE OF
DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
228 
WWUS84 KLUB 090953
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
453 AM CDT SAT APR 9 2011

TXZ021>044-092100-
/O.UPG.KLUB.FW.A.0020.110410T1500Z-110411T0300Z/
/O.NEW.KLUB.FW.W.0018.110410T1500Z-110411T0300Z/
/O.CON.KLUB.FW.W.0017.110409T1700Z-110410T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
453 AM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND
EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF
20 MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE
DANGER...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY FOR 
ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN
TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE
HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER...

...DANGEROUS FIRE WEATHER CONDITIONS THIS WEEKEND INCLUDING POTENTIAL
FOR A REGIONAL WILDFIRE OUTBREAK SUNDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING WHICH REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. A RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 10 PM
CDT SUNDAY. 

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER WILL CONTINUE THIS 
WEEKEND. SOUTHWESTERLY WINDS WILL INCREASE INTO THE 20 TO 30 MPH
RANGE AT THE 20 FOOT LEVEL SATURDAY...WITH WESTERLY WINDS FURTHER
INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY
VALUES WILL DROP TO NEAR 10 PERCENT THIS AFTERNOON...WHILE
HUMIDITIES WILL FALL TO BETWEEN 5 AND 10 PERCENT SUNDAY. THIS 
WEATHER WILL COMBINE WITH EXTREMELY DRY FUELS TO BE SUPPORTIVE OF
DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER
SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED
WITH RECENT WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE
WEATHER CONDITIONS FAVORABLE FOR LARGE AND DANGEROUS WIND-DRIVEN
WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITY THAT MAY
GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF
VEHICLES. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE THROUGH
GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME
DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
620 
WWUS84 KLUB 092048
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
348 PM CDT SAT APR 9 2011

TXZ021>044-100500-
/O.CON.KLUB.FW.W.0017.000000T0000Z-110410T0200Z/
/O.CON.KLUB.FW.W.0018.110410T1500Z-110411T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
348 PM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN
TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE
HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE DANGER... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
SUNDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME
SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20
MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE
DANGER...

...DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS WEEKEND INCLUDING
A POTENTIAL FOR A REGIONAL WILDFIRE OUTBREAK SUNDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING WHICH REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A
RED FLAG WARNING IS ALSO IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY.

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE THROUGH THE REMAINDER OF THE WEEKEND. SOUTH TO
SOUTHWESTERLY WINDS WILL CONTINUE IN THE 20 TO 30 MPH RANGE AT THE
20 FOOT LEVEL THROUGH EARLY THIS EVENING...WITH WESTERLY WINDS
FURTHER INCREASING TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE
HUMIDITY VALUES WILL BE BETWEEN BETWEEN 5 AND 10 PERCENT THROUGH
THE REMAINDER OF THIS AFTERNOON AS WELL AS AGAIN ON SUNDAY
AFTERNOON. THIS WEATHER WILL COMBINE WITH EXTREMELY DRY FUELS TO
BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER
SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED
WITH RECENT WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE
WEATHER CONDITIONS FAVORABLE FOR LARGE AND DANGEROUS WIND-DRIVEN
WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITY THAT MAY
GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT
OF VEHICLES. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE
THROUGH GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$
998 
WWUS84 KLUB 100205
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
905 PM CDT SAT APR 9 2011

TXZ021>044-101100-
/O.EXP.KLUB.FW.W.0017.000000T0000Z-110410T0200Z/
/O.CON.KLUB.FW.W.0018.110410T1500Z-110411T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
905 PM CDT SAT APR 9 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
SUNDAY FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME
SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20
MPH...RELATIVE HUMIDITY 15 PERCENT OR LESS...AND AN EXTREME FIRE
DANGER...

...RED FLAG WARNING FOR SATURDAY HAS EXPIRED...

...DANGEROUS FIRE WEATHER CONDITIONS EXPECTED INCLUDING A
POTENTIAL FOR A REGIONAL WILDFIRE OUTBREAK SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT SUNDAY.

CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE THROUGH THE REMAINDER OF THE WEEKEND. WESTERLY WINDS
WILL INCREASE TO BETWEEN 25 TO 35 MPH ON SUNDAY. RELATIVE HUMIDITY
VALUES WILL BE BETWEEN BETWEEN 5 AND 10 PERCENT ON SUNDAY
AFTERNOON. THIS WEATHER WILL COMBINE WITH EXTREMELY DRY FUELS TO
BE SUPPORTIVE OF DANGEROUS WIND-DRIVEN GRASSLAND WILDFIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS AND POTENTIALLY LIFE THREATENING FIRE WEATHER
SITUATION. HIGH WINDS AND VERY LOW RELATIVE HUMIDITIES COMBINED
WITH RECENT WARM TEMPERATURES AND ONGOING DROUGHT WILL CREATE
WEATHER CONDITIONS FAVORABLE FOR LARGE AND DANGEROUS WIND-DRIVEN
WILDFIRES. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITY THAT MAY
GENERATE SPARKS. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT
OF VEHICLES. KEEP VEHICLES ON DRIVING SURFACES AND DO NOT DRIVE
THROUGH GRASS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
QUICKLY BECOME DANGEROUS WIND-DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 8, 3:34 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 8, 3:34 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
334 PM CDT FRI APR 8 2011

.SHORT TERM...
MAIN FOCUS REVOLVES AROUND INCREASING WIND AND FIRE WEATHER CONCERNS
OVER THE NEXT 24 HOURS. WINDS WERE GRADUALLY ON THE INCREASE THIS
AFTERNOON AS DEEP MIXING WAS TAPPING SLOWLY INCREASING MID/UPPER
FLOW WELL IN ADVANCE OF A POTENT UPPER LEVEL STORM SYSTEM DIGGING
SOUTHWARD ALONG THE CENTRAL CA COAST. THIS UA LOW IS PROGGED TO
ROUND THE CORNER ACROSS SOUTHERN CA LATER TONIGHT AND BEGIN AN ENE
TRACK TO AROUND THE 4-CORNERS BY SATURDAY EVENING. AS THE STORM
SYSTEM DRAWS CLOSER MID/UPPER FLOW WILL CONTINUE TO INCREASE AS SFC
CYCLOGENESIS REALLY BEGINS TO TAKE SHAPE ACROSS THE CENTRAL/SOUTHERN
HIGH PLAINS. ALL THIS SPELLS INCREASING WINDS ON SATURDAY...WITH
WINDS PERHAPS ECLIPSING ADVISORY LEVELS FOR MUCH OF THE AREAS BY THE
AFTERNOON HOURS. IN ADDITION...AFTER A BRIEF RETURN OF SHALLOW
LOW-LEVEL MOISTURE FROM THE SOUTH LATE TONIGHT WE SHOULD SEE THE
DRYLINE MIX/ADVANCE EASTWARD TO NEAR OR JUST EAST OF THE CWA DURING
THE AFTERNOON HOURS. ALL THIS WILL ALSO RESULT IN WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS AS HUMIDITIES PLUNGE TO AROUND 10
PERCENT ACROSS MUCH/ALL OF THE AREA AND TEMPERATURES CLIMB TO 15-20
DEGREES ABOVE AVERAGE.

BEFORE THEN...WE HAVE SEEN DEWPOINTS IN THE 40S AND LOWER 50S
HANGING ON ACROSS THE EXTREME EASTERN ZONES AS OF 20Z. THIS MOISTURE
WAS SLOWLY MIXING OUT AND SHOULD CONTINUE TO BE PUSHED OUT OF THE
AREA LATER THIS AFTERNOON OR EARLY THIS EVENING. STILL...IT WAS
BOOSTING MLCAPES IN EXCESS OF 2000 J/KG ACROSS THE VERY EASTERN
ZONES...WITH VERY MINIMAL INHIBITION. ALTHOUGH LOW-LEVEL FORCING WAS
RATHER WEAK...A CU FIELD WAS DEVELOPING IN THIS AREA AND COULD
PERHAPS LEAD TO A STORM OVER THE NEXT HOUR OR TWO. ANYTHING THAT
ATTEMPTS TO FORM SHOULD BE QUICKLY CARRIED EAST OF THE AREA. FOR
NOW...HAVE MAINTAINED POPS AROUND 10 PERCENT ACROSS THE EASTERN
ZONES...BUT WILL CONTINUE TO MONITOR.

&&

.LONG TERM...
MODELS CONTINUE TO INDICATE A MODEST SIGNAL FOR ISOLATED
CONVECTION ALONG AN INITIALLY RETREATING DRYLINE SATURDAY EVENING
THEN AS IT MOVES EWD EARLY SUNDAY MORNING AS DEEP SWLY FLOW SHUNTS
LOW LEVEL MOISTURE TO THE EAST. MODEL SOUNDINGS INDICATE CAPE ON
THE ORDER OF 500 J/KG AND A WEAK CAP WHEN LIFTING FROM ABOUT 800
MB. HOWEVER FOCUS QUICKLY SHIFTS TO POTENTIAL HIGH WIND EVENT
SUNDAY. MODELS CONTINUE TO PROG A STRONG UPPER LEVEL LOW ACROSS
THE CNTL PLAINS WITH A TIGHTENING PRESSURE GRADIENT SOUTH OF THE
SFC LOW AND MIXING DOWNWARD OF A 55 TO 65 KT 700 MB JET MAX. NRN
ZONES ARE UNDER THE TIGHTEST GRADIENT BEFORE MID LEVEL SPEED MAX
SHIFTS TWD THE ROLLING PLAINS IN THE AFTN. SFC WIND PROGS AND MOS
GUIDANCE FAVOR THE ERN HALF OF THE FCST WITH THE HIGHEST WIND
SPEEDS AND THIS MAY HAVE SOMETHING WITH THE FAIRLY STRONG COLD
ADVECTION WORKING IN BEHIND THE PACIFIC FRONT THAT WILL LIMIT THE
DEPTH OF MIXING BUT IS DECIDELY COUNTER TO THE CLIMATOLOGY OF HIGH
WIND EVENTS ACROSS THE FCST AREA WHICH FAVOR AREAS ON THE CAPROCK
FOR THE HIGHEST SPEEDS MAINLY BECAUSE LESS DEPTH OF MIXING IS
REQUIRED DUE TO THE HIGHER ELEVATION IN RELATION TO THE ROLLING
PLAINS. AS A RESULT WIND SPEEDS MAY END UP BEING A LITTLE MORE
UNIFORM THAN MODELS INDICATE. PROBABILITY OF HITTING HIGH WIND
CRITERIA LOOKS ENOUGH THAT WILL ISSUE A HIGH WIND WATCH THIS
SHIFT.

IN GENERAL NEXT WEEK NOT LOOKING AS WINDY AS THIS ONE...BUT STILL
COULD HAVE ITS DRY AND WINDY AFTERNOONS. WILL CONTINUE TO WATCH
EITHER WIND OR PRECIP POTENTIAL WITH MID WEEK SYSTEM ALTHOUGH 12Z
MODEL RUNS SHOWING A WIDER DISCREPANCY WITH IT THAN THEY HAVE
BEEN. AS A RESULT WILL MAKE FEW CHANGES TO THE LATTER PART OF THE
FCST...PARTICULARLY GIVEN FOCUS ON HIGHLIGHTS IN FIRST 48 HOURS OF
THE CYCLE.

&&

.FIRE WEATHER...
THE RELATIVELY LIGHT WIND DAY /COMPARED TO YESTERDAY AND THIS COMING
WEEKEND/ WAS IN PROGRESS TODAY...THOUGH S TO SW SUSTAINED 20 FT
WINDS OF 15 TO 25 MPH WERE COMMON ACROSS MUCH OF THE AREA.
ADDITIONALLY...VERY WARM AND DRY CONDITIONS HAVE PUSHED HUMIDITIES
TO AROUND 10 PERCENT OVER ALL BUT THE EASTERN ZONES...WHERE BETTER
LOW-LEVEL MOISTURE WAS LINGERING. ALTHOUGH RED FLAG MINUTES HAVE
BEEN RATHER SLOW TO COME BY SO FAR THIS AFTERNOON...THINK IT IS
PRUDENT TO MAINTAIN THE RED FLAG WARNING THROUGH THE EARLY EVENING
HOURS GIVEN THE VERY DRY FUELS AND OTHERWISE HIGH FIRE DANGER...EVEN
WITH THE MARGINAL WINDS. PLUS...THE WILDFIRE CONTINUES TO BURN
STRONG IN SOUTHERN KING COUNTY...EVEN WHERE HUMIDITIES ARE SLIGHTLY
HIGHER. WINDS WILL DROP OFF AROUND SUNSET TONIGHT...HELPING TO
ALLEVIATE CONDITIONS AND AT LEAST THE SOUTHEAST SECTIONS SHOULD SEE
FAIR TO GOOD RH RECOVERIES TOWARD MORNING. HOWEVER...EVEN STRONGER S
TO SW WINDS /SUSTAINED AT 20-30 MPH/ WILL DEVELOP OVER THE AREA AS
TEMPERATURES CLIMB TO 15-20 DEGREE ABOVE NORMAL AND HUMIDITIES FALL
TO AROUND 10 PERCENT. THUS...THE FIRE WEATHER WATCH FOR SATURDAY
AFTERNOON AND EVENING HAS BEEN UPGRADED TO A RED FLAG WARNING.

SUNDAY APPEARS TO BE A POTENTIALLY DANGEROUS DAY AS A STRONG STORM
SYSTEM MOVES ONTO THE CNTL PLAINS AND WINDS INCREASE TOWARD 35 TO
40 MPH ACROSS THE SOUTH PLAINS AREA. RH VALUES NOT AS CLEAR CUT
HOWEVER AS PRETTY STRONG ADVECTION OF COLDER AIR INTO THE WRN HALF
OF THE FCST AREA WILL LIKELY RESULT IN HIGHS ONLY IN THE 60S
RUNNING AS MUCH AS 10 DEGREES BELOW NORMAL. THIS MAY LIMIT BOTH
WIND SPEEDS AND RH SOME BUT CONFIDENCE IN MEETING RED FLAG THERE
REMAINS HIGH ENOUGH TO KEEP THE FIRE WEATHER WATCH IN PLACE. THE
GREATER THREAT OF RAPID FIRE GROWTH MAY COME ACROSS THE ROLLING
AND SERN PANHANDLE WHERE THERMAL RIDGE AXIS WILL REMAIN IN PLACE
WITH HIGHS NEAR 80 AND RH DOWN TOWARD 5 PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        44  81  42  63  32 /   0   0  10   0  10
TULIA         48  86  47  66  34 /  10  10  10   0  10
PLAINVIEW     50  88  48  68  36 /  10  10  10   0   0
LEVELLAND     50  88  49  69  37 /  10  10  10   0   0
LUBBOCK       52  88  50  71  37 /  10  10  10   0   0
DENVER CITY   51  90  49  70  35 /  10  10  10   0   0
BROWNFIELD    51  89  51  72  36 /  10  10  10   0   0
CHILDRESS     56  93  53  75  43 /  10  10  20   0  10
SPUR          54  93  53  78  40 /  10  10  20   0   0
ASPERMONT     56  96  62  81  44 /  10  10  20   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>044.

RED FLAG WARNING FROM NOON TO 9 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: TXZ021>044.

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES: TXZ021>044.

&&

23/07
Hazardous weather outlook, Apr 8, 11:15 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
1115 AM CDT FRI APR 8 2011

TXZ021>044-091615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1115 AM CDT FRI APR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FIRE WEATHER

CRITICAL FIRE WEATHER WILL IMPACT ALL OF THE OUTLOOK AREA TODAY. A
RED FLAG WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOUTHWEST TO WESTERLY WINDS MAY BECOME SUSTAINED AT SPEEDS
GREATER THAN 30 MPH OVER PORTIONS OF THE SOUTH PLAINS AND EXTREME
SOUTHWESTERN PANHANDLE SATURDAY AFTERNOON. WINDS WILL REACH
SUSTAINED SPEEDS OF 30 TO 40 MPH WITH GUSTS NEAR 60 MPH SUNDAY.
THESE WINDS WILL RESULT IN LOW VISIBILITIES IN BLOWING DUST. IN
ADDITION...FIRE WEATHER CONDITIONS WILL ESCALATE SATURDAY AND
SUNDAY...WITH EXTREMELY CRITICAL CONDITIONS EXPECTED SUNDAY...WHEN
A DANGEROUS HIGH WIND AND FIRE WEATHER EVENT MAY OCCUR. FIRE
WEATHER WATCHES ARE IN EFFECT OVER THE WEEKEND.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 4:27 AM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more16 hr
Apr 8, 3:52 PM CDTHigh Wind WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more38 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.